Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm watch at Feb 27, 2012, 4:16 AM CST for 22 counties in Wisconsin. It took effect at Feb 28, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 4:16 AM CST (10:16 UTC)
- In effect from
- Feb 28, 2012, 6:00 PM CST
- Expired
- Feb 28, 2012, 5:00 AM CST
- In force
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 495 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS43 KGRB 271016 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CST MON FEB 27 2012 ...MAJOR WINTER STORM TO AFFECT THE AREA MID-WEEK... .A POWERFUL STORM SYSTEM WILL DEVELOP OVER THE ROCKIES TODAY...AND THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM THE SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OR FREEZING RAIN FOR A TIME OVER PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271830- /O.NEW.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 416 AM CST MON FEB 27 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL WISCONSIN AS EARLY AS MID-DAY TUESDAY...BUT THE SIGNIFICANT SNOW IS EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND WEDNESDAY MORNING. * SNOWFALL TOTALS OF 5 TO 8 INCHES ARE EXPECTED SOUTH OF A KEWAUNEE TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 9 TO 15 INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY EVENING. SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT OF WARM AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR WILL SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL TOTALS IN THIS REGION. * STRONG EAST WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THE SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. SLEET AND FREEZING RAIN MIXING WITH THE SNOW OVER PORTIONS OF EAST-CENTRAL WISCONSIN WILL RESULT IN A VERY HEAVY WET SNOW...WHICH WILL BE DIFFICULT TO SHOVEL OR PLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM. && $$ ECKBERG/SKOWRONSKI
4 follow-up statements
730 WWUS43 KGRB 271823 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1223 PM CST MON FEB 27 2012 ...MAJOR WINTER STORM TO AFFECT THE AREA MID-WEEK... .A POWERFUL STORM SYSTEM WILL DEVELOP OVER THE ROCKIES TODAY... AND THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM THE SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OR FREEZING RAIN FOR A TIME OVER PORTIONS OF CENTRAL AND EAST- CENTRAL WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280030- /O.CON.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1223 PM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL WISCONSIN AS EARLY AS MID-DAY TUESDAY...BUT THE SIGNIFICANT SNOW IS EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND WEDNESDAY MORNING. * SNOWFALL TOTALS OF 5 TO 8 INCHES ARE EXPECTED SOUTH OF A KEWAUNEE TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 9 TO 15 INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY EVENING. SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT OF WARM AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR WILL SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL TOTALS IN THIS REGION. * STRONG EAST WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. THE SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. SLEET AND FREEZING RAIN MIXING WITH THE SNOW OVER PORTIONS OF EAST- CENTRAL WISCONSIN WILL RESULT IN A VERY HEAVY WET SNOW...WHICH WILL BE DIFFICULT TO SHOVEL OR PLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM. && $$
577 WWUS43 KGRB 272148 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 PM CST MON FEB 27 2012 ...MAJOR WINTER STORM TO AFFECT THE AREA TUESDAY NIGHT AND WEDNESDAY... .A STRONG STORM SYSTEM WILL DEVELOP OVER THE ROCKIES TODAY... AND THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM THE SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OVER PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280600- /O.CON.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 348 PM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL WISCONSIN TUESDAY DURING THE DAY...BUT THE SIGNIFICANT SNOW IS EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * SNOWFALL TOTALS OF 4 TO 7 INCHES ARE EXPECTED SOUTH OF A STURGEON BAY TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 8 TO 12 INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY EVENING. SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT OF WARM AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR WILL SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL TOTALS IN THIS REGION. * STRONG EAST WINDS TUESDAY NIGHT MAY CAUSE SOME BLOWING AND DRIFTING OF THE SNOW...LEADING TO FURTHER TRAVEL DIFFICULTIES. SLEET MIXING IN WITH THE SNOW TOWARDS WEDNESDAY MORNING WILL LEAD TO A HEAVY WET SNOWFALL WHICH WILL BE DIFFICULT TO SHOVEL OR PLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM. && $$
940 WWUS43 KGRB 280505 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1105 PM CST MON FEB 27 2012 ...WINTER STORM TO AFFECT THE AREA TUESDAY NIGHT AND WEDNESDAY... .A STRONG STORM SYSTEM WILL DEVELOP OVER THE ROCKIES OVERNIGHT...AND THEN MOVE ACROSS THE PLAINS TUESDAY. THE STORM WILL CROSS THE WESTERN GREAT LAKES REGION TUESDAY NIGHT AND WEDNESDAY...BRINGING SNOW TO THE AREA. WARMER AIR SURGING BACK TOWARD THE AREA FROM THE SOUTH COULD CAUSE THE SNOW TO MIX WITH OR CHANGE TO SLEET OVER PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY MORNING. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281315- /O.CON.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1105 PM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... * SOME LIGHT SNOW COULD DEVELOP OVER CENTRAL AND NORTH-CENTRAL WISCONSIN TUESDAY DURING THE DAY...BUT THE SIGNIFICANT SNOW IS EXPECTED TO FALL TUESDAY NIGHT AND WEDNESDAY. THE SNOW COULD BE HEAVY AT TIMES...ESPECIALLY LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. * SNOWFALL TOTALS OF 4 TO 7 INCHES ARE EXPECTED SOUTH OF A STURGEON BAY TO WISCONSIN RAPIDS LINE...WHILE TOTALS OF 8 TO 12 INCHES ARE EXPECTED NORTH OF THIS LINE BY WEDNESDAY EVENING. SNOWFALL TOTALS ARE STILL SOMEWHAT UNCERTAIN ACROSS PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN DUE TO THE AMOUNT OF WARM AIR WORKING INTO THE REGION. THE AMOUNT OF WARM AIR WILL SIGNIFICANTLY IMPACT PRECIPITATION TYPES AND SNOWFALL TOTALS IN THIS REGION. * STRONG EAST WINDS TUESDAY NIGHT MAY CAUSE SOME BLOWING AND DRIFTING OF THE SNOW...LEADING TO FURTHER TRAVEL DIFFICULTIES. SLEET MIXING IN WITH THE SNOW TOWARDS WEDNESDAY MORNING WILL LEAD TO A HEAVY WET SNOWFALL WHICH WILL BE DIFFICULT TO SHOVEL OR PLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING AND DRIFTING OF THE SNOW. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW COULD SEVERELY IMPACT TRAVEL. BE SURE TO CLOSELY MONITOR FORECASTS ON THIS DEVELOPING STORM SYSTEM. && $$
450 WWUS43 KGRB 281100 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CST TUE FEB 28 2012 ...WINTER STORM TO AFFECT THE AREA TONIGHT INTO WEDNESDAY... .A DEVELOPING STORM SYSTEM WILL TRACK INTO THE PLAINS TODAY BEFORE MOVING INTO THE WESTERN GREAT LAKES REGION TONIGHT INTO WEDNESDAY. SNOW IS EXPECTED TO SPREAD OVER THE AREA TONIGHT. THE SNOW WILL BE HEAVY AT TIMES...WITH SNOW AMOUNTS OF 6 TO 12 INCHES NORTH OF A LINE MARSHFIELD TO SHAWANO TO OCONTO. WARMER AIR SURGING NORTHWARD TOWARD THE AREA FROM THE SOUTH LATER TONIGHT COULD CAUSE THE SNOW TO TURN TO A WINTRY MIX OVER PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN LATE TONIGHT AND WEDNESDAY MORNING. WIZ005-010-011-018>020-030-031-281900- /O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ /O.NEW.KGRB.WS.W.0001.120229T0000Z-120301T0000Z/ VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU 500 AM CST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR SNOW TO DEVELOP THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT INTO WEDNESDAY. * TOTAL SNOWFALL OF 8 TO 12 INCHES OF SNOW IS EXPECTED. SOME SLEET MAY MIX WITH THE SNOW WEDNESDAY MORNING. * DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT AND CONTINUING INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ012-013-021-073-074-281900- /O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ /O.NEW.KGRB.WS.W.0001.120229T0300Z-120301T0000Z/ FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITY OF...CRIVITZ 500 AM CST TUE FEB 28 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR SNOW TO DEVELOP THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT INTO WEDNESDAY. * TOTAL SNOWFALL OF 8 TO 12 INCHES OF SNOW IS EXPECTED. SOME SLEET MAY MIX WITH THE SNOW WEDNESDAY MORNING. * DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT AND CONTINUING INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...USE EXTREME CAUTION...OR WAIT UNTIL THE STORM HAS ENDED. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ035>037-045-281900- /O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ /O.NEW.KGRB.WW.Y.0007.120229T0000Z-120301T0000Z/ WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 500 AM CST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR SNOW TO DEVELOP TONIGHT THEN TURN TO A WINTRY MIX BY WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED BEFORE TURNING TO A WINTRY MIX WEDNESDAY MORNING. * DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT AND CONTINUING INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ022-038>040-048>050-281900- /O.UPG.KGRB.WS.A.0002.120229T0000Z-120301T0000Z/ /O.NEW.KGRB.WW.Y.0007.120229T0300Z-120301T0000Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 500 AM CST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOOK FOR SNOW TO DEVELOP TONIGHT THEN TURN TO A WINTRY MIX BY WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED BEFORE TURNING TO A WINTRY MIX WEDNESDAY MORNING. * DETERIORATING TRAVEL CONDITIONS ARE EXPECTED STARTING TONIGHT AND CONTINUING INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 27, 3:46 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 27, 3:46 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST MON FEB 27 2012 .SYNOPSIS...SIGNIFICANT STORM TO AFFECT THE AREA MID-WEEK WITH SNOW NORTH...AND SNOW/MIXED PRECIPITATION ACROSS SOUTHERN PARTS OF THE FORECAST AREA. WINTER STORM WATCH WILL BE POSTED FOR THE ENTIRE FORECAST AREA FOR TUESDAY EVENING THROUGH WEDNESDAY. THE LARGE SCALE PATTERN WAS TRENDING BACK INTO A SPLIT FLOW REGIME...BUT UNLIKE MUCH OF THE WINTER...THE SRN STREAM WL BE STG AND AMPLIFIED AND DOMINATE THE WX ACRS THE FCST AREA. IT WL BRING A SERIES OF CYCLONES ACRS THE FCST AREA...RESULTING IN ACTIVE WX WITH ABV NORMAL PCPN. THE SPLIT FLOW WL STILL KEEP VERY COLD AIR BOTTLED UP TO THE N...AND RESULT IN AOA NORMAL TEMPS. && .SHORT TERM...TDA/TNGT/TUE. RELATIVELY QUIET WX EXPECTED TDA. CYCLONE THAT BROUGHT A LITTLE SNOW TO THE FAR N YDA WL PULL OFF TO THE E. NWLY FLOW ACRS LAKE SUPERIOR WL BE FAVORABLE FOR SOME LAKE- EFFECT FOR A SHORT TIME THIS MORNING...THEN SUBSIDENCE SHOULD HELP ERODE THE CLDS ACRS THE FCST AREA DURING THE DAY. SFC RIDGE WL SLIDE ACRS THE AREA TNGT. THE CLR SKIES AND LGT WINDS EARLY SHOULD ALLOW TEMPS TO DROP OFF SUBSTANTIALLY...THOUGH THE ARRIVAL OF CI AND A DEVELOPING LGT SELY FLOW COULD RESULT IN TEMPS BOUNCING BACK LATE. WENT BLO GUID IN THE TYPICAL COLD AREAS...ESP IN THE N. MODELS OFFERED DIFFERING IDEAS ON WHEN/WHERE PCPN FM THE MID-WEEK STORM WILL BREAK OUT. OVERALL...PREFERRED THE ECMWF AND 06Z NAM IN SHOWING THE POTENTIAL FOR INITIAL LGT PCPN TO DEVELOP OVER NRN WI...IN THE RRQ OF UPR JET OVER ONTARIO. MORE SIG PCPN IN ISENT LIFT-ZONE AHEAD OF THE MAIN CYCLONE COULD REACH THE SWRN PART OF THE FCST AREA LATE IN THE DAY. WEDGE OF DRIER AIR ARND 850 MB CIRCULATING BACK OUT OF THE DEPARTING HIGH WL LIKELY CUT ACRS E-C WI DURING THE DAY...SO LOWEST CHC OF MEAS PCPN THERE. BUT BOTH MESO WRF RUNS DEPICTED LGT LAKE-EFFECT PCPN BACKING INT THE WI SHORELINE...FALLING FM LAKE-CLDS BLO THE DRIER AIR ALOFT. SO WL CARRY FLURRIES LAKESIDE. STRUCTURED FCST WITH HIGHEST POPS IN THE MORNING ACRS THE N...AND THEN HIGHER POPS OVER THE SW IN THE AFTN. KEPT POPS IN CHC CATEGORY...AS FEELING IS THAT SIG SNOWS WL HOLD OFF UNTIL TUE NGT. THUS DELATED THE START OF THE WATCH UNTIL TUE NGT. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. A SLOW MOVING MAJOR WINTER STORM WILL IMPACT THE AREA TUESDAY NIGHT AND WEDNESDAY...THEN THE SNOW WILL COME TO AN END WEDNESDAY NIGHT AS THE SYSTEM MOVES AWAY FROM THE AREA. THE MODELS CONTINUE TO STRUGGLE WITH ARRIVAL OF THE HEAVIER SNOW AS THE GFS/WRF WERE ABOUT 6 HOURS QUICKER THAN THE CANADIAN/ECMWF. HAVE TRENDED TOWARD THE SLOWER SOLUTION FOR TUESDAY EVENING...THUS LOWERED CHANCES FOR SNOW...ESPECIALLY ACROSS THE NORTHEAST. THE HEAVIER SNOW WILL ARRIVE ACROSS CENTRAL WISCONSIN AND NORTHEAST WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS...AND ACROSS THE FAR NORTH WEDNESDAY MORNING. THE LOW WILL SLOWLY WORK ACROSS WISCONSIN ON WEDNESDAY. THE COMBINATION OF THE SURFACE LOW AND UPPER LOW WILL CONTINUE TO BRING SNOW TO MUCH OF THE AREA. LIKE THE LAST FEW DAYS...SNOWFALL TOTALS ACROSS NORTHEAST WISCONSIN ARE PROBLEMATIC DUE TO AMOUNT OF WARM AIR ALOFT AND THE POTENTIAL FOR THE DRY SLOT TO MOVE ACROSS THIS PORTION OF THE STATE. SIGNIFICANT DIFFERENCES NOTED ON THE SOUNDINGS BETWEEN GREEN BAY...OSHKOSH AND FOND DU LAC WHERE PRECIPITATION TYPES WILL SIGNIFICANTLY IMPACT SNOWFALL TOTALS. THE GFS IS CONSIDERABLY WARMER AND WOULD GIVE MORE RAIN...FREEZING RAIN AND SLEET FOR LOCATIONS FROM GREEN BAY ON SOUTHWARD. THE WRF WAS SOMEWHAT COLDER AND WOULD SUGGEST MAINLY SNOW AND SOME SLEET AT GREEN BAY WITH A BETTER MIX OF RAIN...SLEET AND FREEZING RAIN SOUTH OF APPLETON. WILL ALSO NEED TO CONSIDER THE STRONG LIFT THAT MAY OFFSET THE WARMING ALOFT AS WELL. THE DIFFERENCES IN THE WARM LAYER ALOFT CAN BE SEEN IN THE BUFKIT AND COBB SNOW OUTPUTS. BOTH THE COBB AND BUFKIT DATA SUGGEST THAT 15 TO 20 INCHES OF SNOW WOULD OCCUR AT GREEN BAY OFF THE NAM WHILE THE GFS MODEL ONLY SUGGESTED 3 TO 6 INCHES. INCREASING EAST WINDS OFF THE COLD DRY CANADIAN HIGH PRESSURE SYSTEM IS EXPECTED TO KEEP A COLD POCKET AROUND 925MB...THEREFORE ANY SNOW THAT MELTS SHOULD PARTIALLY OR COMPLETELY REFREEZE BEFORE HITTING THE GROUND. THIS STORM HAS SIMILARITIES TO THE MARCH 22-23RD 2011 EVENT THAT DROPPED NEARLY 18 INCHES OF SNOW AT GREEN BAY WHILE MANITOWOC AND OSHKOSH ONLY RECEIVED 4 TO 7 INCHES OF SNOW WITH MORE MIXED PRECIPITATION. THE SLOW MOVING NATURE OF THE SYSTEM IS ALSO A CAUSE FOR CONCERN IF THE MIXED PRECIPITATION DOES NOT MATERIALIZE OR THE DRY SLOT DOES NOT MOVE ACROSS NORTHEAST WISCONSIN. THE SNOW WILL BECOME HEAVY AT TIMES LATE TUESDAY NIGHT. INCREASING EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CREATE CONSIDERABLY BLOWING AND DRIFTING OF THE SNOW AND COULD CREATE NEAR WHITE-OUT CONDITIONS. THE HEAVIER BAND OF SNOW SHOULD SHIFT NORTH INTO NORTHERN AND FAR NORTHEAST WISCONSIN WEDNESDAY MORNING. THE WINDS WILL GRADUALLY SUBSIDE FROM SOUTH TO NORTH WEDNESDAY MORNING AS THE LOW APPROACHES THE AREA. THE SNOW MAY BE MIXED WITH SLEET OR FREEZING RAIN ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA WEDNESDAY MORNING. SNOW WILL CONTINUE ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON AND COULD BE MIXED WITH A LITTLE LIGHT RAIN ACROSS PORTIONS OF NORTHEAST WISCONSIN. DUE TO THE SLOWER MOVEMENT OF THE SYSTEM...INCREASED CHANCES FOR LIGHT SNOW WEDNESDAY EVENING WITH AN ADDITIONAL ACCUMULATION AROUND AN INCH OR LESS. HIGHEST CHANCES WILL BE ACROSS THE EAST. CURRENTLY HAVE 5 TO 8 INCHES OF SNOW ACROSS THE FAR SOUTH AND 8 TO 15 INCHES NORTH OF A KEWAUNEE TO WISCONSIN RAPIDS LINE. WILL HAVE TO WAIT AND SEE THE EVOLUTION OF THE WARM LAYER AND ITS IMPACTS ON SNOWFALL TOTALS ACROSS NORTHEAST WISCONSIN. COULD NOT RULE OUT GREEN BAY GETTING OVER A FOOT OF SNOW. THE NEXT SYSTEM FOR THURSDAY NIGHT INTO FRIDAY NIGHT IS BACK ON BY ALL THE MODELS...AND LOOKING VERY IMPRESSIVE ON SOME. CURRENT POP GRIDS LOOK REASONABLE FOR NOW. DID NOT WANT TO INCREASE POPS TO LIKELY SINCE THERE HAS NOT BEEN GOOD CONTINUITY WITH THIS SYSTEM. THE WORRYSOME THING IS THAT IT WOULD BE EXTEMELY RARE TO HAVE A SECOND BIG STORM IN THE CENTRAL U.S. FOLLOW SO QUICKLY AFTER THE FIRST. LITTLE CHANGES TO THE REMAINDER OF THE FORECAST. && .AVIATION...FOR 12Z TAF ISSUANCE...MVFR CIGS ACRS THE N WITH VFR CIGS ACRS THE S EARLY THIS MORNING. WL PROBABLY SEE THE MVFR CIGS EXPAND A LITTLE MORE TO THE SE DURING THE MORNING. THEN DRIER AIR AND SUBSIDENCE SHOULD BREAK UP THE CIGS DURING THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR WIZ005-010>013-018>022-030-031-035>040-045-048>050- 073-074. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Feb 26, 2:46 PM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CST SUN FEB 26 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 246 PM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SOUTH WINDS GUSTING TO 40 MPH COULD MAKE DRIVING HIGH-PROFILE VEHICLES DIFFICULT THIS EVENING ACROSS EAST-CENTRAL WISCONSIN. SNOW SHOWERS ACROSS THE LAKE SUPERIOR SNOW BELT OF NORTH-CENTRAL WISCONSIN COULD MAKE UNTREATED ROADS SLICK TONIGHT INTO EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SIGNIFICANT DISRUPTIONS TO TRAVEL ARE LIKELY ACROSS THE WESTERN GREAT LAKES TUESDAY NIGHT AND WEDNESDAY AS A MAJOR WINTER STORM MOVES ACROSS THE REGION. STAY TUNED FOR THE LATEST FORECASTS...WATCHES AND WARNINGS ON THIS DEVELOPING WINTER STORM. TRAVEL DIFFICULTIES COULD OCCUR AGAIN FRIDAY AS ANOTHER STORM MOVES ACROSS THE WESTERN GREAT LAKES REGION. IT IS TOO EARLY TO DETERMINE IF THIS LATE WEEK STORM WOULD IMPACT NORTH CENTRAL AND NORTHEAST WISCONSIN...OR PASS BY TO THE EAST OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-272100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 246 PM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE GUSTS ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY STRONG EAST WINDS ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING AS A STRONG STORM MOVES ACROSS THE WESTERN GREAT LAKES. A FEW GALE FORCE GUSTS ARE POSSIBLE TUESDAY NIGHT.
Nearby
Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.